Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 21, 2001, 2:35 PM MDT for Mora County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2001, 2:35 PM MDT (20:35 UTC)
- Expired
- Jul 21, 2001, 3:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mora County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 212035 SVRABQ NMC033-212115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 315 PM MDT * AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OCATE...OR ABOUT 14 MILES NORTHEAST OF MORA...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF OCATE AT 315 PM MDT LAT...LON 3621 10524 3603 10526 3598 10493 3622 10490
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:50 AM MDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jul 21, 3:50 AM MDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 AM MDT SAT JUL 21 2001 WATER VAPOR SATELLITE TRENDS OVER THE PAST FEW DAYS/NIGHTS HAS SHOWN THE MOISTURE PLUME SHIFTING WESTWARD. A LOT LESS CONVECTION ACROSS THE SOUTHEAST AND EASTERN PLAINS YESTERDAY IS EVIDENCE OF A DRIER OR A MORE STABLE AIRMASS MOVING INTO THIS REGION. ALTHOUGH PWS ARE HIGH AND THETA-E RIDGE REMAINS IN PLACE, 50H TEMPS CONTINUE TO SLOWLY RISE WHICH SHOULD PLACE CAP ACROSS THE EAST. MODEL PROGS SUGGEST A CONTINUED WESTWARD SHIFT OF THE UPPER RIDGE THE NEXT 48 HOURS WHICH WILL LOWER RAIN CHANCES TO ISOLATED CATEGORY ACROSS THE EASTERN THIRD OF THE CWA AND HELP INCREASE TEMPS. A SW TO NE TRAJECTORY OF THE MOISTURE PLUME IS EXPECTED TO PERSIST THROUGH THE SHORT TERM GIVING THE BEST CHANCES FOR CONVECTION FIRST OVER THE WESTERN AND CENTRAL MOUNTAINS AND THEN DRIFTING OVER THE LOWER ELEVATIONS LATE IN THE AFTERNOON AND INTO THE NIGHTTIME HOURS, AS HAS BEEN THE CASE THE LAST SEVERAL NIGHTS. ONE FLY IN THE OINTMENT IS THAT MODELS SHOW A WEAKNESS IN THE RIDGE OR A VORT MAX NEARING THE BOOTHEEL BY 12Z/SAT AND THEN STRETCH IT NE THROUGH THE AFTERNOON AND OVERNIGHT. THIS COULD BE A FOCUSING MECHANISM FOR THUNDERSTORMS AND WITH PWS NEAR 1.5 INCHES ACROSS THE EXTREME SW PORTIONS OF THE CWA HEAVY RAIN IS POSSIBLE. WILL MENTION THIS FOR THE GILA, BUT LATER SHIFTS WILL NEED TO WATCH FOR THE NE MOVEMENT. LESS ACTIVITY IS EXPECTED FOR SUNDAY, WITH THE SOUTHWEST AND WESTERN MOUNTAINS SEEING THE BEST CHANCES. BEYOND SUNDAY, UPPER RIDGE BECOMES ANCHORED OVER THE SOUTHERN PLAINS AND EASTERN NM. THIS SHOULD KEEP RAIN CHANCES IN THE ISOLATED CATEGORY ACROSS THE EAST AND WIDELY SCATTERED TO SCATTERED FROM THE CENTRAL MOUNTAINS WEST. TEMPS SHOULD REBOUND UPWARD WITH THE CENTURY MARK KEEPING ITS UGLY HEAD ACROSS PORTIONS OF THE EAST AND SOUTHEAST. LONGER RANGE - ALL EYES WILL BE WATCHING THE TROPICS. TWO DEPRESSIONS CRANKED UP YESTERDAY IN THE ERN PAC WHICH COULD LEAN TOWARDS AN ACTIVITY PERIOD AND A POSSIBLE, ALTHOUGH REMOTE, ADDITIONAL NORTHWARD SURGE OF TROPICAL MOISTURE ACROSS MEXICO AND EVENTUALLY THE SW DESERTS. COORD WITH ELP...THANKS. ABQ BB 090/068 093/067 093 49231 SAF BB 087/059 089/058 090 49232 TCC BB 099/067 100/068 100 49121 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.